I experience a feeling of a lump in my throat some days and today I’ve had anxiety all day (not nearly as bad as I had before getting on the medicines). Is this a normal side effect or should I talk to my doctor about upping my dose? The last two weeks have been really great and I’ve felt like myself again (except for the lump feeling in my throat) but today was kind of a hard day so that is why I’m wondering if I should ask to up my dose. Thank you for any feedback!
I think it goes back and forth or up and down for a while... the 4-6 weeks isn’t for most people... it can take 4-6 months for the meds to really settle in your system... I’ll have a good day, then a bad one, then 2 good days, and three bad ones... but I know eventually it will all even out. I take a beta blocker with my dose in the morning to help with the anxiety... do you take anything to help with the anxiety?? Are you sleeping at all?? I’ve also been on the 20 mg dose for close to 5 weeks now.
I understand your concern. Yes, I agree with the other responder that you may wish to give the fluoxetine more time at 20 mg - at least 2 months. Also, if you determine that you need to go to a higher dosage, don't let your Doctor jump you up from 20 to 40 mg. Instead, tell your Doctor you want to go up to 30 mg. Many Doctors take increase dosages in higher increments than is necessary for the sake of expediency. That is, they don't have the patience to try lower incremental adjustments. In my opinion this is not helpful to the patient. Often times less is more with these medications.
Good luck and all the best.
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2010 • 4 answers
Posted 6 Jan 2018 • 4 answers
Posted 18 Feb 2018 • 2 answers
Posted 4 Apr 2018 • 3 answers
Posted 10 Jun 2018 • 1 answer